Alert archive / South Dakota / Frost Advisories in 2016

Frost Advisory 1, NWS Sioux Falls, SD

May 13, 201610 counties in South Dakota; Jackson County, Nobles County, Rock County, Minnesota; Lyon County, Osceola County, Iowa

NWS Sioux Falls, SD issued this frost advisory at May 13, 2016, 3:44 PM CDT for 10 counties in South Dakota; Jackson County, Nobles County, Rock County, Minnesota; Lyon County, Osceola County, Iowa. It took effect at May 14, 2016, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 13, 2016, 3:44 PM CDT (20:44 UTC)
In effect from
May 14, 2016, 3:00 AM CDT
Expired
May 14, 2016, 9:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Lyon County, IA, Osceola County, IA, Jackson County, MN, Nobles County, MN, Rock County, MN, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 34 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS73 KFSD 132044
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT FRI MAY 13 2016

IAZ001-002-MNZ089-090-098-SDZ059>062-064>067-140445-
/O.CAN.KFSD.FZ.W.0001.160514T0800Z-160514T1400Z/
/O.NEW.KFSD.FR.Y.0001.160514T0800Z-160514T1400Z/
LYON IA-OSCEOLA-NOBLES-JACKSON-ROCK-DAVISON-HANSON-MCCOOK-
MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER...
CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
344 PM CDT FRI MAY 13 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. 

* WEATHER CONDITIONS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
  TEMPERATURES TO FALL BETWEEN 30 AND 34 DEGREES FOR A COUPLE
  HOURS EARLY SATURDAY MORNING. THE COLDEST READINGS WILL LIKELY
  BE FOUND IN VALLEYS AND OTHER SHELTERED LOCATIONS.

* IMPACTS...SUB FREEZING TEMPERATURES MAY LEAD TO DAMAGE TO 
  SENSITIVE PLANTS IF LEFT EXPOSED TO THE ELEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ003-012>014-132145-
/O.CAN.KFSD.FZ.W.0001.160514T0800Z-160514T1400Z/
DICKINSON-SIOUX-O'BRIEN-CLAY IA-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL...
SHELDON...HARTLEY...SANBORN...SPENCER
344 PM CDT FRI MAY 13 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FREEZE WARNING. 

AT THIS TIME A COMBINATION OF LOW TEMPERATURES FROM 33 TO 36 AND
NORTHWEST WINDS REMAINING AT LEAST 10 MPH THROUGH TOMORROW MORNING
THE THREAT FOR FROST AND FREEZE WILL BE VERY LIMITED.

$$

MNZ071-072-080-081-097-SDZ038>040-052>058-140445-
/O.CON.KFSD.FZ.W.0001.160514T0800Z-160514T1400Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY
344 PM CDT FRI MAY 13 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* WEATHER CONDITIONS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW 
  TEMPERATURES TO FALL BETWEEN 29 AND 32 DEGREES FOR A COUPLE 
  HOURS EARLY SATURDAY MORNING. THE COLDEST READINGS WILL LIKELY 
  BE FOUND IN VALLEYS AND OTHER SHELTERED LOCATIONS. 

* IMPACTS...SUB FREEZING TEMPERATURES MAY LEAD TO DAMAGE TO 
  SENSITIVE PLANTS IF LEFT EXPOSED TO THE ELEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SDZ050-063-140445-
/O.NEW.KFSD.FR.Y.0001.160514T0800Z-160514T1400Z/
GREGORY-CHARLES MIX-
INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE...
LAKE ANDES...MARTY
344 PM CDT FRI MAY 13 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. 

* WEATHER CONDITIONS...A COMBINATION OF LOW TEMPERATURES AROUND
  FREEZING AND LIGHT WINDS WILL LEAD TO A GOOD POTENTIAL FOR FROST
  LATE TONIGHT AND EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
603 
WWUS73 KFSD 140230
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT FRI MAY 13 2016

MNZ071-072-080-081-097-SDZ038>040-052>058-141030-
/O.CON.KFSD.FZ.W.0001.160514T0800Z-160514T1400Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY
930 PM CDT FRI MAY 13 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* WEATHER CONDITIONS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW 
  TEMPERATURES TO FALL BETWEEN 29 AND 32 DEGREES FOR A COUPLE 
  HOURS EARLY SATURDAY MORNING. THE COLDEST READINGS WILL LIKELY 
  BE FOUND IN VALLEYS AND OTHER SHELTERED LOCATIONS. 

* IMPACTS...SUB FREEZING TEMPERATURES MAY LEAD TO DAMAGE TO 
  SENSITIVE PLANTS IF LEFT EXPOSED TO THE ELEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-002-MNZ089-090-098-SDZ050-059>067-141030-
/O.CON.KFSD.FR.Y.0001.160514T0800Z-160514T1400Z/
LYON IA-OSCEOLA-NOBLES-JACKSON-ROCK-GREGORY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE...GREGORY...BURKE...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER...
CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
930 PM CDT FRI MAY 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SATURDAY...

* WEATHER CONDITIONS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW 
  TEMPERATURES TO FALL BETWEEN 30 AND 34 DEGREES FOR A COUPLE 
  HOURS EARLY SATURDAY MORNING. THE COLDEST READINGS WILL LIKELY 
  BE FOUND IN VALLEYS AND OTHER SHELTERED LOCATIONS. 

* IMPACTS...SUB FREEZING TEMPERATURES MAY LEAD TO DAMAGE TO 
  SENSITIVE PLANTS IF LEFT EXPOSED TO THE ELEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
716 
WWUS73 KFSD 140739
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 AM CDT SAT MAY 14 2016


MNZ071-072-080-081-097-SDZ038>040-052>058-141400-
/O.CON.KFSD.FZ.W.0001.160514T0800Z-160514T1400Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY
239 AM CDT SAT MAY 14 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL BETWEEN 28 AND 32
  DEGREES THROUGH DAYBREAK. THE COLDEST READINGS WILL LIKELY BE
  FOUND IN VALLEYS AND OTHER SHELTERED LOCATIONS.

* IMPACTS...SUB FREEZING TEMPERATURES MAY LEAD TO DAMAGE TO 
  SENSITIVE PLANTS IF LEFT EXPOSED TO THE ELEMENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ001-002-MNZ089-090-098-SDZ050-059>067-141400-
/O.CON.KFSD.FR.Y.0001.160514T0800Z-160514T1400Z/
LYON IA-OSCEOLA-NOBLES-JACKSON-ROCK-GREGORY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE...GREGORY...BURKE...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER...
CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
239 AM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL BETWEEN 31 AND 35
  DEGREES THROUGH DAYBREAK. THE COLDEST READINGS WILL LIKELY BE
  FOUND IN VALLEYS AND OTHER SHELTERED LOCATIONS.

* IMPACTS...NEAR TO SUB FREEZING TEMPERATURES MAY LEAD TO DAMAGE
  TO SENSITIVE PLANTS IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DUX
192 
WWUS73 KFSD 141349
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 AM CDT SAT MAY 14 2016


MNZ071-072-080-081-097-SDZ038>040-052>058-141500-
/O.EXP.KFSD.FZ.W.0001.000000T0000Z-160514T1400Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY
849 AM CDT SAT MAY 14 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING...SO THE FREEZE WARNING
WILL BE ALLOWED TO EXPIRE.

$$

IAZ001-002-MNZ089-090-098-SDZ050-059>067-141500-
/O.EXP.KFSD.FR.Y.0001.000000T0000Z-160514T1400Z/
LYON IA-OSCEOLA-NOBLES-JACKSON-ROCK-GREGORY-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...WORTHINGTON...JACKSON...LAKEFIELD...
LUVERNE...GREGORY...BURKE...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER...
CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG
849 AM CDT SAT MAY 14 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED INTO THE UPPER 30S...SO THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 13, 12:44 PM CDT, 3 hours earlier.

Area forecast discussion, May 13, 12:44 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1244 PM CDT FRI MAY 13 2016

.SHORT TERM...(Today and Tonight)
Issued at 300 AM CDT Fri May 13 2016

Short term concerns are focused on rain chances today, and
frost/freeze conditions tonight. Early this morning, already seeing
development of showers across northwestern potions of South Dakota
as well as in areas near the SD/ND border.  This activity seems to
be tied to frontogenesis within the 850:700 MB layer.

Today:  several bands of rain will steadily slide southeast through
the morning. Models really not all that aggressive with instability,
but a narrow corridor of 100-300 J/KG MUCAPE does creep into areas
south of Interstate 90 later this morning. Will keep a mention of
thunder in the forecast. Developing surface low pressure over the
Sand Hills region will slide across eastern Nebraska by mid-day. The
increasing surface pressure gradient combined with favorable low-lvl
mixing will promote wind gusts upwards of 30 mph at times through
the afternoon. The majority of rain will slide east by mid-day,
however, we'll need to watch for a few convective showers over the
Buffalo Ridge at peak heating this afternoon.

Tonight: We'll see a large area of surface high pressure sink into
the region, ushering very cold air southward. Very high confidence
that temperatures will fall into the lower 30s, but any further fall
into the 20s remains a bit in question due to the slightly elevated
nature of the sfc winds. Generally though, sub-freezing temperatures
should advect southward, and will issue a freeze warning for areas
that may experience a couple hours of 29-32 temperatures. Even in
areas that temperatures fail to reach 32, frost development remains
questionable. Slightly drier air does advect southward, dropping RH
values into the 70 percent range by daybreak, and winds may keep
things too mixy. In coordination with surrounding office, will allow
dayshift to address any potential frost advisories.

.LONG TERM...(Saturday through Thursday)
Issued at 300 AM CDT Fri May 13 2016

Am tempted to go sunnier for Saturday than what we had, but will
keep the idea of a fair amount of cumulus from heating, in deference
to the GFS which is drier around 850mb than the NAM, evident on
BUFKIT. Northwest winds will be just a touch on the breezy side east
of the James River, and high temperatures will be in the cool 50s.

A northwesterly wave is pinned by models to pass northeast of the
area Saturday night and bring at least some clouds to that part of
the area, mainly southwest Minnesota. For now will keep mention of
light showers out of the forecast, but the chance is certainly not
zero. The weak moisture availability and weak lift point to keeping
mention out. Temperatures have the potential to be cool and
marginally frosty due to light winds, and will keep some mention of
frost in for late Saturday night into Sunday morning. Clouds with
the above mentioned wave could put a lid on the frost, but if the
cloud cover stays low enough, the light winds are favorable for
frost with marginal temperatures.

Sunday should be fairly nice, including slightly warmer, as the
short wave passing to the northeast moves away to the east.

Monday will bring a contest between a northwesterly wave moving
southeast from central Canada to Minnesota and a short wave crossing
the Rockies and moving into the central plains. Most of the area
could be in the dry part of this sandwich, but a good warm advection
pattern is likely to let clouds and moisture spread north from the
southern system, and will go with the extended guidance chance of
showers. This will be just a chance, and do not expect very much if
any rain. This pattern may linger into Tuesday, but with just a
slight chance of showers. Temperatures will remain cool with highs
mostly in the lower 60s, though nighttime lows will continue to
warm slightly.

Wednesday and Thursday will bring slight warming, as weak upper
ridging develops and moves over and east of the area. Wednesday
looks dry and Thursday will probably be so with a stronger wave
still well west of the region, though will accept for now the
extended guidance slight chance of showers. The warming should
finally bring back a few 70 degree highs by Thursday.

The GFS, EC, and Canadian look surprisingly close on the post
forecast pattern, indicating stronger ridging and warming. All show
a trough digging into the Pacific coast area, but taking its time
progressing east.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1235 PM CDT Fri May 13 2016

MVFR ceilings across the area will gradually rise through the
afternoon. Could see a few instability showers develop this
afternoon across southwest Minnesota. Skies will clear this
evening and breezy northerly winds will gradually decrease
overnight.

&&

.FSD Watches/Warnings/Advisories...
SD...Freeze Warning from 3 AM to 9 AM CDT Saturday for SDZ038>040-
     052>062-064>067.

MN...Freeze Warning from 3 AM to 9 AM CDT Saturday for MNZ071-072-080-
     081-089-090-097-098.

IA...Freeze Warning from 3 AM to 9 AM CDT Saturday for IAZ001>003-
     012>014.

NE...None.
&&

SHORT TERM...Dux
LONG TERM...
AVIATION...BT
Hazardous weather outlook, May 13, 3:51 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 AM CDT FRI MAY 13 2016

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>062-064>067-140900-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN SD-
351 AM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED MORNING SHOWERS MAY BE ACCOMPANIED BY ISOLATED
THUNDERSTORMS...MAINLY EAST OF THE JAMES RIVER. NO SEVERE STORMS
ARE EXPECTED.

FREEZING TEMPERATURES ARE EXPECTED FOR A FEW HOURS LATE TONIGHT
INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FROST IS POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ020>022-031-032-NEZ013-014-SDZ050-063-068>071-140900-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-
CHARLES MIX-BON HOMME-YANKTON-CLAY SD-UNION-
351 AM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED MORNING SHOWERS MAY BE ACCOMPANIED BY ISOLATED
THUNDERSTORMS...MAINLY EAST OF THE JAMES RIVER. NO SEVERE STORMS
ARE EXPECTED.

PATCHY FROST IS POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:27 AM CDTFreeze WarningFSDAurora, Beadle, Brookings, Brule, Davison, Douglas and 12 more30 hr

Nearby

Frost Advisories in South Dakota, 2016Frost Advisories in Minnesota, 2016Frost Advisories in Iowa, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.